Alert archive / North Dakota / Blizzard Warnings in 2005
Blizzard Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this blizzard warning at Nov 28, 2005, 12:16 PM CST for Dickey County, LaMoure County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2005, 12:16 PM CST (18:16 UTC)
- Expired
- Nov 29, 2005, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 281816 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1216 PM CST MON NOV 28 2005 ...BLIZZARD WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR DICKEY AND LAMOURE COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... ...WINTER STORM WARNING IN EFFECT THIS AFTERNOON AND BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND MCINTOSH COUNTIES... A WINTER STORM CENTERED IN SOUTHERN MINNESOTA IS SPREADING HARSH WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS ARE LIKELY THIS AFTERNOON AND EVENING FOR DICKEY AND LAMOURE COUNTIES. NEAR BLIZZARD CONDITIONS ARE EXPECTED FROM JAMESTOWN TO THE ASHLEY AREA. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE AT TIMES. NO TRAVEL IS ADVISED. NDZ048-051-290230- /O.CAN.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.UPG.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/ /O.NEW.KBIS.BZ.W.0001.051128T1816Z-051129T0600Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 1216 PM CST MON NOV 28 2005 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISILBITY TO DROP TO BELOW 1/4 MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ037-047-050-290000- /O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.CON.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/ STUTSMAN-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY 1216 PM CST MON NOV 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. NEAR BLIZZARD CONDITIONS ARE LIKELY THIS AFTERNOON AND NO TRAVEL IS ADVISED. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE AT TIMES. THE VISIBILITY WILL IMPROVE SOME THIS EVENING...BUT A BLOWING SNOW ADVISORY WILL BE IN EFFECT UNTIL MIDNIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
3 follow-up statements
000 WWUS43 KBIS 282136 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 336 PM CST MON NOV 28 2005 ...BLIZZARD WARNING IN EFFECT THIS EVENING FOR DICKEY AND LAMOURE COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... ...BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND MCINTOSH COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... A WINTER STORM CENTERED IN MINNESOTA IS SPREADING HARSH WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS WILL CONTINUE THIS EVENING FOR DICKEY AND LAMOURE COUNTIES. WIND GUSTS OVER 35 MPH WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE. NO TRAVEL IS ADVISED. BLOWING SNOW WILL ALSO HAMPER TRAVEL UNTIL MIDNIGHT IN STUTSMAN...LOGAN AND MCINTOSH COUNTIES. WINDS WILL GUST TO 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE OR LESS IN SOME AREAS. NDZ048-051-290545- /O.CON.KBIS.BZ.W.0001.000000T0000Z-051129T0600Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 336 PM CST MON NOV 28 2005 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISILBITY TO DROP TO BELOW 1/4 MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ037-047-050-290000- /O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.CON.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/ STUTSMAN-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY 336 PM CST MON NOV 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SNOW WILL DIMINISH THIS EVENING...BUT WINDS WILL REMAIN STRONG UNTIL MIDNIGHT. BLOWING SNOW WILL REDUCE VISIBILITY AND CAUSE HAZARDOUS TRAVEL. WINDS WILL GUST TO 35 MPH. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KBIS 290020 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 620 PM CST MON NOV 28 2005 ...BLIZZARD WARNING IN EFFECT THIS EVENING FOR DICKEY AND LA MOURE COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... . ...BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND MCINTOSH COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... A WINTER STORM CENTERED IN MINNESOTA IS SPREADING HARSH WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS WILL CONTINUE THIS EVENING FOR DICKEY AND LA MOURE COUNTIES. WIND GUSTS OVER 35 MPH WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE. NO TRAVEL IS ADVISED. BLOWING SNOW WILL ALSO HAMPER TRAVEL UNTIL MIDNIGHT IN STUTSMAN... LOGAN AND MCINTOSH COUNTIES. WINDS WILL GUST TO 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE OR LESS IN SOME AREAS. NDZ037-047-050-290600- /O.EXP.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.CON.KBIS.BS.Y.0001.000000T0000Z-051129T0600Z/ STUTSMAN-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY 620 PM CST MON NOV 28 2005 ...WINTER STORM WARNING HAS EXPIRED... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NDZ048-051-290600- /O.CON.KBIS.BZ.W.0001.000000T0000Z-051129T0600Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 620 PM CST MON NOV 28 2005 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISIBILITIES TO DROP TO BELOW 1/4 MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ RSL
000 WWUS43 KBIS 290627 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1225 AM CST TUE NOV 29 2005 ...WINTER WEATHER CONDITIONS SLOWLY IMPROVING OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA... .VISIBILITY WAS IMPROVING FROM JAMESTOWN TO OAKES AND SO THE BLIZZARD WARNING HAS BEEN DOWNGRADED TO A BLOWING SNOW ADVISORY. MORE IMPROVEMENT IS EXPECTED AS THE WIND DECREASES OVERNIGHT. NDZ048-051-291000- /O.EXP.KBIS.BZ.W.0001.000000T0000Z-051129T0600Z/ /O.NEW.KBIS.BS.Y.0002.051129T0625Z-051129T1000Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 1225 AM CST TUE NOV 29 2005 ...BLIZZARD WARNING HAS EXPIRED... ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST THIS MORNING. THE BLIZZARD WARNING IS NO LONGER IN EFFECT. WINDS OF 20 TO 30 MPH WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW. CONDITIONS WILL IMPROVE AS THE WIND DECREASES AFTER 4 AM CST. IF TRAVELING USE EXTRA CAUTION AND BE SURE TO HAVE A WINTER SURVIVAL KIT. $$ NDZ037-047-050-291000- /O.EXP.KBIS.BS.Y.0001.000000T0000Z-051129T0600Z/ /O.NEW.KBIS.BS.Y.0002.051129T0625Z-051129T1000Z/ STUTSMAN-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY 1225 AM CST TUE NOV 29 2005 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST THIS MORNING. WINDS OF 20 TO 30 MPH WILL CAUSE REDUCED VISIBILITY IN BLOWING SNOW. CONDITIONS WILL IMPROVE AS THE WIND DECREASES AFTER 4 AM CST. IF TRAVELING USE EXTRA CAUTION AND BE SURE TO HAVE A WINTER SURVIVAL KIT. $$ JP MARTIN
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this blizzard warning went out at Nov 28, 3:00 AM CST, 9 hours 16 minutes earlier.
Area forecast discussion, Nov 28, 3:00 AM CST, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST MON NOV 28 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... STRONG SURFACE LOW CENTERED OVER EASTCENTRAL KANSAS EARLY THIS MORNING WITH INVERTED TROUGH EXTENDING NORTHWARD THROUGH THE EASTERN DAKOTAS. SNOW BAND EXTENDS ACROSS EASTERN AND CENTRAL SD THROUGH SOUTHEASTERN AND PARTS OF SOUTHCENTRAL ND AT THIS TIME DRIFTING TOWARDS THE WEST AND NORTHWEST. FREEZING RAIN FALLING FAR SOUTHEAST ND WITH SNOW FURTHER WEST. WINDS CONTINUE TO GUST AROUND 30 MPH. THE KANSAS SURFACE LOW WILL TAKE A TURN NORTHEAST REACHING SOUTHEASTERN MN BY THIS EVENING. SURFACE GRADIENT TIGHTENS OVER THE EASTERN THIRD OF THE REGION DURING THE DAY TODAY. WILL CONTINUE THE WINTER STORM WARNING FOR PORTIONS OF THE SOUTHEAST...STUTSMAN, DICKEY, LA MOURE. MCINTOSH AND LOGAN COUNTIES UNTIL 6 PM CST FOR SNOW, BLOWING SNOW AND MIXED FREEZING RAIN AT TIMES. ACCUMULATIONS MAY REACH BETWEEN 3 TO 5 INCHES BEFORE TAPING OFF THE FLURRIES THIS EVENING. THE SNOW BAND WILL REACH TO CENTRAL AREAS OF THE REGION THIS MORNING BUT WITH ONLY LIGHT ACCUMULATIONS EXPECTED. FLURRIES WILL FALL OVER THE REST OF THE REGION. ANOTHER SHORTWAVE SYSTEM WILL BRING A CHANCE OF SNOW ON WEDNESDAY .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... BROADSCALE FLOE IN THE EXTENDED PERIOD CONTINUES TO BE DOMINATED BY A SPLIT FLOW WITH THE GFS ATTEMPTING TO FORM A REX BLOCK OVER THE CENTRAL CANADA BY FRIDAY. LOWER PORTION OF REX BLOCK WILL SWING THROUGH THE REGION BY SUNDAY. HAVE ADDED CLOUDS FOR NEXT WEEKEND BUT STOPPED SHORT OF MENTIONING PRECIP AS SOME UNCERTAINTY IN THE POSITION OF THE SOUTHERN LOW TRACK. TEMPS WILL BE COOL...AT OR BELOW AVERAGE FOR THIS TIME OF YEAR. .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR THE EASTERN PART OF SOUTH CENTRAL NORTH DAKOTA MONDAY. && RGT/WAA
Hazardous weather outlook, Nov 28, 4:06 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CST MON NOV 28 2005 NDZ001>005-009>013-017>023-025-031>033-040-041-043-044-291015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 406 AM CST MON NOV 28 2005 /306 AM MST MON NOV 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ034>036-042-045-046-291015- MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS- 406 AM CST MON NOV 28 2005 /306 AM MST MON NOV 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE THROUGH THE DAY TODAY TAPERING OFF TO FLURRIES BY EARLY EVENING. ACCUMULATION OF SNOW WILL RANGE AROUND 1 INCH CENTRAL TO AROUND 2 INCHES ALONG THE NORTH DAKOTA AND SOUTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NDZ037-047-048-050-051-291015- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 406 AM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING CONTINUES TODAY. SNOW WILL CONTINUE THOUGH OUT THE DAY TAPERING OFF TO FLURRIES THIS EVENING. TOTAL SNOW ACCUMULATION TO 6 INCHES IS POSSIBLE. STRONG NORTH WINDS WITH GUST TO NEAR 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:54 AM CST | Blowing Snow Advisory | BIS | Dickey, LaMoure, Logan, McIntosh, Stutsman | 13 hr |
Nearby
Blizzard Warnings in North Dakota, 2005Every blizzard warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.